Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 169, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 10, 2005, 1:20 PM CDT. It was in force for 20 hr. 32 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2005, 1:20 PM CDT (18:20 UTC)
- Expired
- Oct 11, 2005, 9:30 AM CDT
- In force
- 20 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 4:12 PM CDT | FLOOD | Gurabo, PR | HIGHWAY 943 IMPASSABLE EN ROUTE TO BARRIO JAGUAS. RIO GURABO OUT OF ITS BANKS. |
| Oct 10, 5:26 PM CDT | FLOOD | Toa Alta, PR | RESIDENCE FLOODED IN SECTOR NUEVA LUNA, BARRIO SAN JOSE CALLE LUNA NO. C-80. |
| Oct 10, 5:29 PM CDT | FLOOD | Gurabo, PR | HIGHWAY 943 IMPASSABLE EN ROUTE TO BARRIO JAGUAS. RIO GURABO OUT OF ITS BANKS. |
| Oct 10, 5:59 PM CDT | FLOOD | Toa Baja, PR | RESIDENCE FLOODED. CALLE VILLA GRANADA A-65 URB. EL PLANTIO |
| Oct 10, 6:09 PM CDT | FLOOD | San Juan, PR | HIGHWAY FLOODED CALLE FRANKLIN DELANO ROOSEVELT BETWEEN EL ZIPPERLE AND NEW PROGRESSIVE COMMITTEE |
| Oct 10, 6:09 PM CDT | FLOOD | San Juan, PR | HIGHWAY FLOODED CALLE FRANKLIN DELANO ROOSEVELT BETWEEN EL ZIPPERLE AND NEW PROGRESSIVE COMMITTEE |
| Oct 10, 6:17 PM CDT | FLOOD | San Juan, PR | INTERSECTION OF FRANKLIN DELANO ROOSEVELT AND LA CALLE CESAR GONZALEZ FLOODED. |
| Oct 10, 6:19 PM CDT | FLOOD | San Juan, PR | ROAD FLOODED IN HATO REY IN URB. EL VERADO NO. 115 RODRIGO DE TRIANA. |
| Oct 10, 6:19 PM CDT | FLOOD | San Juan, PR | STREET AND RESIDENCE FLOODED IN OPENLAND, CRUZ NO 564 IN RIO PIEDRAS. |
| Oct 10, 6:30 PM CDT | FLOOD | San Juan, PR | DRIVER TRAPPED ON TOP OF CAR IN INTERSECTION OF AVENIDA ROOSEVELT AND FERNANDO PRIMERO BEHIND LA MUNIQUITA IN AN AREA OF CONSTRUCTION IN HATO REY. |
| Oct 10, 6:39 PM CDT | FLOOD | San Juan, PR | STREET AND CARS FLOODED...CALLE SICILIA DOWN FROM TOPEKA DEPARTMENT STORE. |
| Oct 10, 6:43 PM CDT | FLOOD | San Juan, PR | CALLE UNION NO. 64 NEXT TO HEADSTART FLOODED IN BARRIADA PLAYA. |
| Oct 10, 6:44 PM CDT | FLOOD | San Juan, PR | RESIDENCE FLOODED AT CALLE ESPANA NO. 584 |
| Oct 10, 6:44 PM CDT | FLOOD | San Juan, PR | RESIDENCES FLOODED IN URB. HYDE PARK CALLE GOAMA NO. 844 |
| Oct 10, 6:44 PM CDT | FLOOD | San Juan, PR | STREETS AND RESIDENCES FLOODED IN OCEAN PARK CALLE CACIQUE NO. 2010 NEAR SAN MIGUEL. |
| Oct 10, 7:06 PM CDT | FLOOD | 3 E San Juan, PR | ADMINISTRATIVE OFFICES OF BUXEDA CEMETERY IN ISLA VERDE ARE FLOODED WITH 2 FEET OF WATER. |
| Oct 10, 7:06 PM CDT | FLOOD | San Juan, PR | HIGHWAY FLOODED IN RIO PIEDRAS AT OR NEAR SAN JOSE POND ...EMBALSE. |
| Oct 10, 7:06 PM CDT | FLOOD | San Juan, PR | INDIVIDUAL TRAPPED ON TOP OF CAR URB. BALDRICH NO. 304 CALLES COLL Y TOSTE. |
| Oct 10, 7:06 PM CDT | FLOOD | Toa Baja, PR | AUTO STUCK IN BARRIO CANDELARIA ON THE MAIN HIGHWAY OF TOA BAJA. |
| Oct 10, 7:06 PM CDT | FLOOD | Toa Baja, PR | CAR STUCK IN FLOODED STREET ON CALLE CAIMITO PARCELA NO. 7 SECTOR CANDELARIAS ARENAS |
| Oct 10, 7:06 PM CDT | FLOOD | Toa Baja, PR | HIGHWAY 2 AT LA VIRGENCITA INTERSECTION WAS FLOODED BY RIO DE LA PLATA. HIGHWAY IMPASSABLE. |
| Oct 10, 7:06 PM CDT | FLOOD | Vega Alta, PR | HIGHWAY 647 IMPASSABLE |
| Oct 10, 7:42 PM CDT | FLOOD | Vega Alta, PR | HIGHWAY 2 AT THE VIRGENCITA INTERSECTION FLOODED BY RIO DE LA PLATA. |
| Oct 10, 7:46 PM CDT | FLOOD | Carolina, PR | AVENIDA 65 INFANTERIA WAS FLOODED IN FRONT OF BRAULIO AGOSTO. |
| Oct 10, 7:46 PM CDT | FLOOD | Carolina, PR | AVENIDA BALDORIOTY DE CASTRO FLOODED. |
| Oct 10, 7:46 PM CDT | FLOOD | Las Piedras, PR | MUDSLIDES REPORTED IN BARRIO QUEBRADA GRANDE AND BARRIO ASOMANTE. NO RESIDENCES AFFECTED. |
| Oct 10, 7:46 PM CDT | FLOOD | San Juan, PR | AVENIDA BARBOSA FLOODED. |
| Oct 10, 7:46 PM CDT | FLOOD | San Juan, PR | AVENIDA MUNOZ RIVERA IN FRONT OF TEXACO WAS FLOODED. |
| Oct 10, 7:46 PM CDT | FLOOD | San Juan, PR | AVENIDA PINERO IN FRONT OF EL AMAL AND BLOCKBUSTER FLOODED. |
| Oct 10, 7:58 PM CDT | FLOOD | Carolina, PR | HIGHWAY 187 OF PINONES FLOODED. |
| Oct 10, 7:58 PM CDT | FLOOD | Toa Baja, PR | CALLE ANTONIO EGIPCIACO FLOODED. |
| Oct 10, 8:58 PM CDT | FLOOD | Vega Alta, PR | RIO LOS CIBUCOS OUT OF ITS BANKS AT HIGHWAY 670 IN BARRIO CANDELARIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 165 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 101827
FFWSJU
PRC007-009-015-017-019-021-025-029-031-033-035-037-039-041-043-045-
047-051-053-054-057-061-063-069-073-075-077-085-087-089-091-095-101-
103-105-107-109-113-119-123-127-129-133-135-137-139-141-143-145-149-
151-102230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
220 PM AST MON OCT 10 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXPANDED IN TIME AND
AREA A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
DORADO
CANOVANAS
CAROLINA
CIALES
CAGUAS
CIDRA
COAMO
CAYEY
COROZAL
MANATI
FLORIDA
COMERIO
AIBONITO
AGUAS BUENAS
ARROYO
BARRANQUITAS
BARCELONETA
JUNCOS
JAYUYA
GURABO
LUQUILLO
PATILLAS
MAUNABO
OROCOVIS
NAGUABO
NARANJITO
MOROVIS
SAN JUAN
TOA ALTA
SAN LORENZO
YABUCOA
UTUADO
VILLALBA
TRUJILLO ALTO
VEGA ALTA
LAS PIEDRAS
BAYAMON
CEIBA
GUAYAMA
FAJARDO
HUMACAO
JUANA DIAZ
GUAYNABO
PONCE
CATANO
VEGA BAJA
SALINAS
SANTA ISABEL
LOIZA
RIO GRANDE
TOA BAJA
* UNTIL 630 PM AST
* AT 216 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR NUMEROUS
THUNDERSTORMS WITH VERY HEAVY RAIN DEVELOPING AND MOVING NORTHEAST
OVER THE WARNED AREA. THE HEAVIEST RAINFALL NOW EXTENDS FROM DORADO
EASTWARD TO THE SAN JUAN METRO...THEN SOUTHWEST TO OROCOVIS...AND
SOUTH TO COAMO AND CAYEY. THE ACTIVITY WILL CONTINUE NORTHEAST AND
AFFECT THE ADJACENT AND SURROUNDING MUNICIPALITIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLALBA...
VEGA BAJA...VEGA ALTA...VAZQUEZ...TRUJILLO ALTO...TOA BAJA...SANTA
BARBARA...SAN LORENZO...SAN JUAN...SAN ISIDRO...SAN ANTONIO...
SABANA SECA...RIO LAJAS...SAN JOSE...TOA ALTA...RIO GRANDE...
PAJAROS...NARANJITO...MOROVIS...MONSERRATE...MIRANDA...MANATI...LOS
LLANOS...LEVITTOWN...LA FERMINA...LAS PIEDRAS...LA DOLORES...
JUNCOS...JUANA DIAZ...JAYUYA...HUMACAO...HATO CANDAL...H. RIVERA
COLON...GUAYNABO...GUAYABAL...GALATEO...FRANQUEZ...FLORIDA...COTO
NORTE...COROZAL...COMERIO...COCO...COAMO...CIDRA...CIALES...
CELADA...GURABO...CAYEY...CATANO...CAROLINA...CANOVANAS...
CANDELARIA ARENAS...CANDELARIA...CAMPO RICO...CAMPANILLA...
CAGUAS...BAYAMON...BARRANQUITAS...BARAHONA...BAIROA...ANTON RUIZ...
AIBONITO AND AGUAS BUENAS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1847 6620 1844 6624 1843 6627 1846 6597
1845 6596 1841 6590 1831 6571 1816 6576
1803 6599 1796 6622 1804 6656 1812 6664
1836 6662 1843 6646 1846 6628
$$
RAM/BDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 5:00 AM CDT, 8 hours 20 minutes earlier.
Area forecast discussion, Oct 10, 5:00 AM CDT, 8 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON OCT 10 2005
.DISCUSSION...THE ACTIVE MID TO UPPER LOW NORTH OF PUERTO RICO THIS
MORNING IS PRODUCING VERY UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE
LOCAL AREA. THIS MID TO UPPER LOW IS INDUCING A SURFACE TROUGH WHICH
IS PULLING MOISTURE FROM THE LOWER LATITUDES ACROSS THE LOCAL AREA.
THIS MOISTURE IS EXPECTED TO CONTINUE FLOWING ACROSS THE LOCAL AREA
THE REST OF TODAY RESULTING IN ADDITIONAL SHOWERS ACROSS PUERTO RICO
AND THE U.S. VIRGIN ISLANDS. ALTHOUGH THE DENSE CLOUD COVER WILL
INHIBIT THE SUN HEATING...THE GROUND REMAINS VERY SATURATED AND ANY
RAINFALL CAN BE SIGNIFICANT.
&&
.MARINE...THE STRONG THUNDERSTORMS IN THE COASTAL WATERS CAN SPAWN
WATERSPOUTS ACROSS THE COASTAL WATERS OF PUERTO RICO AND THE U.S.
VIRGIN ISLANDS.
&&
.AVIATION...THE DENSE CLOUD COVER AND THE STRONG THUNDERSTORMS
ACROSS THE LOCAL AREA WILL RESULT IN FREQUENT LIGHTNING AND HEAVY
DOWNPOURS WHICH WILL LEAD TO LOW CEILINGS AND POOR VISIBILITY.
&&
.HYDROLOGY...GROUND REMAIN SATURATED OVER MOST OF THE ISLANDS AND
THE LIKELIHOOD FOR FLASH FLOODING WILL REMAIN HIGH THROUGH TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 83 76 83 76 / 70 70 70 70
STT 83 77 84 77 / 70 70 70 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR PRZ001-PRZ002-PRZ003-
PRZ004-PRZ005-PRZ006-PRZ007-PRZ012-PRZ013.
VI...FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR VIZ001-VIZ002.
&&
11Hazardous weather outlook, Oct 10, 5:30 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST MON OCT 10 2005 PRZ001>013-AMZ710>750-111030- 630 AM AST MON OCT 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A LARGE AND ENERGETIC UPPER LEVEL LOW ACROSS THE ATLANTIC WELL TO OUR NORTH THIS MORNING CONTINUES TO CREATE VERY UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE STRONG THUNDERSTORM ACTIVITY AND VERY HEAVY RAIN ACROSS THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP TERRAIN. MODERATE NORTHEAST SWELLS CONTINUE ACROSS THE REGIONAL WATERS AND WILL MAINTAIN SEAS AROUND 6 FEET ACROSS THE ATLANTIC WATERS AS WELL AS PARTS OF THE CARIBBEAN WATERS. SOME OF THIS SWELL ENERGY IS MAKING IT INTO THE NORTH AND NORTHEAST COASTS AND BEACHES OF THE LOCAL ISLANDS...GENERATING RIP CURRENTS. .DAYS TWO THROUGH SEVEN... THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON TUESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS ARE EXPECTED ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VIZ001-002-AMZ710>730-111030- 630 AM AST MON OCT 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A LARGE AND ENERGETIC UPPER LEVEL LOW ACROSS THE ATLANTIC WELL TO OUR NORTH THIS MORNING CONTINUES TO CREATE VERY UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE STRONG THUNDERSTORM ACTIVITY AND VERY HEAVY RAIN ACROSS THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL HEAVY RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP TERRAIN. MODERATE NORTHEAST SWELLS CONTINUE ACROSS THE REGIONAL WATERS AND WILL MAINTAIN SEAS AROUND 6 FEET ACROSS THE ATLANTIC WATERS AS WELL AS PARTS OF THE CARIBBEAN WATERS. SOME OF THIS SWELL ENERGY IS MAKING IT INTO THE NORTH AND NORTHEAST COASTS AND BEACHES OF THE LOCAL ISLANDS...GENERATING RIP CURRENTS. .DAYS TWO THROUGH SEVEN... THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON TUESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS ARE EXPECTED ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 2:25 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 10, 8:20 AM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Oct 10, 10:19 AM CDT | Marine Weather Statement | JSJ | 9 hr | |
| Oct 10, 12:02 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Oct 10, 12:30 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Oct 10, 12:56 PM CDT | Special Marine Warning | JSJ | 49 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.